# SDR 99ZZZX270

- Difficulty date: December 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N61431
- Make and model: Hughes 269C1
- Aircraft serial: 0064
- Engine: Lyc HO360C1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Adapter
- Part number: LW15416
- Condition: Failed
- Location: Magneto
- Part time: 697 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BEARING CAGE DERIS WAS FOUND IN THE OIL SUCTION SCREEN DURING A 100-HOUR INSPECTION. THE RT MAGNETO WAS REMOVED AND THE MAGNETO CUSHION DRIVE ADAPTER BEARING CAGE WAS FOUND TO HAVE COME APART AND COLLECTED IN THE OIL SUMP.  NO FURTHER ENGINE DAMAGE NOTED.  ENGINE OIL FILTER SHOWED NO METAL IN IT.  SUBMITTER SUSPECTED THE PROBLEM WAS WITH THE BEARING CAGE MANUFACTURE.  THE CAGE IS RIVETED TOGETHER BESIDE EACH BALL BEARING.  RECOMMENDED RE-DESIGNING BEARING CAGE ASSY.  SUBMITTER STATED THIS IS FOURTH FAILURE SINCE 11-11-98.
